Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 72, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 5, 2015, 2:50 PM EDT for Orange County, Osceola County, Florida. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2015, 2:50 PM EDT (18:50 UTC)
- Expired
- Sep 5, 2015, 3:08 PM EDT
- In force
- 18 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 2:50 PM EDT | TSTM WND GST 51 | Orlando International A, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS52 KMLB 051850
SVRMLB
FLC095-097-051930-
/O.NEW.KMLB.SV.W.0072.150905T1850Z-150905T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT SAT SEP 5 2015
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ORANGE COUNTY IN EAST CENTRAL FLORIDA...
NORTH CENTRAL OSCEOLA COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 330 PM EDT
* AT 249 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER ORLANDO INTERNATIONAL AIRPORT...AND MOVING
SOUTHWEST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...BUENA VENTURA LAKES...CONWAY AND EAST LAKE
TOHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING...VERY
HEAVY RAIN AND POSSIBLY HAIL. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2852 8131 2843 8117 2835 8122 2820 8133
2838 8153
TIME...MOT...LOC 1849Z 052DEG 12KT 2845 8130
$$
KELLY1 follow-up statement
654
WWUS52 KMLB 051908
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT SAT SEP 5 2015
FLC095-097-051916-
/O.CAN.KMLB.SV.W.0072.000000T0000Z-150905T1930Z/
ORANGE FL-OSCEOLA FL-
308 PM EDT SAT SEP 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS UP
TO 40 MPH AND HEAVY RAIN ARE STILL OCCURRING WITH THIS THUNDERSTORM
WHICH WILL DIMINISH BY 4 PM.
LAT...LON 2852 8131 2843 8117 2835 8122 2820 8133
2838 8153
TIME...MOT...LOC 1905Z 052DEG 12KT 2841 8135
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 10:06 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 5, 10:06 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1006 AM EDT SAT SEP 5 2015 .DISCUSSION... HIGH PRESSURE RIDGE BUILDING DOWN ALONG THE EASTERN U.S. COAST WILL LEAD TO A RELATIVELY LIGHT NORTHEAST FLOW ACROSS THE AREA TODAY. THIS SHOULD ALLOW FOR SLIGHTLY EARLIER DEVELOPMENT OF THE EAST COAST SEA BREEZE INTO LATE MORNING INITIATING ISOLATED TO SCATTERED SHOWERS AND STORMS ALONG THE EAST COAST. IN FACT HAVE ALREADY HAD A FEW POP UP SHOWERS DEVELOP ALONG THE COAST THIS MORNING. MORNING SOUNDINGS STILL SHOW A MOIST AIRMASS IN PLACE (PW VALUES AROUND 1.9 TO 2.0 INCHES) AND A TEMP PROFILE WITH SUFFICIENT INSTABILITY FOR SCATTERED TO NUMEROUS CONVECTIVE COVERAGE INTO THE AFTERNOON ALONG INLAND MOVING SEA BREEZE/OUTFLOW BOUNDARIES. A FEW STRONGER STORMS CAN STILL BE EXPECTED ACROSS THE REGION TODAY WITH STRONG WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN MAINLY FROM METRO ORLANDO AND COCOA SOUTHWARD. STEERING WILL BE ON THE WEAK SIDE SO SLOW MOVING STORMS WILL BE CAPABLE OF MINOR AND NUISANCE FLOODING ACROSS THE INTERIOR. && .AVIATION...VFR CONDS TO START THEN TEMPO IFR/MVFR CONDS IN INCREASING SHOWER/STORM COVERAGE THIS AFTERNOON. WILL SEE INITIAL CONVECTIVE DEVELOPMENT ALONG THE COAST FROM LATE MORNING TO EARLY AFTERNOON WITH THE EAST COAST SEA BREEZE...THEN INCREASING COVERAGE EXPECTED OVER THE INTERIOR MID-LATE AFT. MAINLY VFR BY LATE EVENING AS SHOWERS AND STORMS DIMINISH ACROSS THE REGION. && .MARINE... TODAY AND TONIGHT...(PREVIOUS DISCUSSION) LIGHT AND VARIABLE WINDS THROUGH MID MORNING THEN ONSHORE 5 TO 10 KT WITH THE DEVELOPMENT OF THE EAST COAST SEA BREEZE. SEAS MAINLY 2 FEET OR LESS. WINDS AND SEAS LOCALLY HIGHER NEAR SHOWERS AND STORMS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WEITLICH/KELLY
Hazardous weather outlook, Sep 5, 11:40 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1140 AM EDT SAT SEP 5 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1140 AM EDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED AFTERNOON LIGHTNING STORMS WILL DEVELOP JUST INLAND FROM THE COAST AS THE EAST COAST SEA BREEZE DEVELOPS AND PUSHES INLAND. BOUNDARY INTERACTIONS AND AMPLE MOISTURE WILL LEAD TO COVERAGE INCREASING THROUGH MID AFTERNOON ALONG WITH THE POSSIBILITY OF SOME STRONG STORMS AS ACTIVITY IS STEERED TOWARD THE INLAND COUNTIES. THE MAIN HAZARDS WILL BE FREQUENT LIGHTNING...WIND GUSTS OF 40 TO 50 MPH ALONG WITH A CHANCE OF SMALL HAIL. .FLOOD IMPACT... SLOW MOVING STORMS PRODUCING LOCALIZED RAINFALL BETWEEN ONE AND THREE INCHES WILL BE POSSIBLE THIS AFTERNOON...CAUSING TEMPORARY STREET FLOODING. .MARINE THUNDERSTORM GUST IMPACT... SLOW STORM MOTION TOWARD THE SOUTH OR NEARLY STATIONARY IN SOME AREAS WILL LEAD TO SOME STRONGER STORMS...ESPECIALLY SOUTH OF MERRITT ISLAND THIS AFTERNOON. WIND GUSTS OF 35 TO 45 KNOTS WILL BE POSSIBLE ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. INLAND LAKES OF EAST CENTRAL FLORIDA MAY ALSO SEE GUSTY WINDS AND FREQUENT LIGHTNING WITH THE SCATTERED AFTERNOON STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A BROAD AREA OF LOW PRESSURE FORECAST JUST WEST OF THE STATE FROM THIS WEEKEND INTO EARLY NEXT WEEK WILL LEAD TO NORMAL TO SLIGHTLY ABOVE NORMAL SHOWER AND LIGHTNING STORM CHANCES INTO EARLY NEXT WEEK. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST/KELLY
In the hours before
Special weather statement, Sep 5, 2:45 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT SAT SEP 5 2015 FLZ045-053-051930- OSCEOLA FL-ORANGE FL- 245 PM EDT SAT SEP 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 330 PM EDT... AT 244 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ORLANDO INTERNATIONAL AIRPORT...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORLANDO...KISSIMMEE...SAINT CLOUD...BUENA VENTURA LAKES AND EAST LAKE TOHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. && LAT...LON 2857 8138 2845 8118 2817 8121 2830 8157 TIME...MOT...LOC 1844Z 033DEG 13KT 2844 8131 KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:45 PM EDT | Special Weather Statement | MLB | Orange | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.